Author Topic: 10 mg daily at night time for sleep Taken it for about a year - Advice Please  (Read 459 times)

[Buddie]

Happy New Year!

I ran out of Diazepam because of postal strike in UK.  I did 8 Days Cold Turkey which was horrendous.  Diazepam arrived on 23rd and I took them in order to manage Christmas with family and friends and have been taking them daily.  I am ill in bed with flu and cold sores + feeling rough.  Is this because of the 8  days of Cold Turkey?  Should I wait a while before I start tapering?  If so how long?

My plan is 9mg for 10 days followed by 8mg for a further 10 days and see how I feel.  Is this good plan.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

After 8 days without, withdrawal began setting in. Because of Diazepam's long half-life, you still had some in your system. You reinstated when your order arrived, which is good, because you were well within the time frame to do so. Now, you need to get stable, and this may take some time. You are dealing with viral illnesses and the withdrawal on top of it. Rest, fluids, try to eat healthy. Wait another week or two and reassess how you feel. You need to be stable. You should feel the way you did pretty much did prior to the cold turkey, with minimal withdrawal effects remaining. If you want to wait until you are feeling none, you can. It can take up to 3 weeks to stabilize on Diazepam.

Were you taking it daily prior to the unfortunate cold turkey? How long have you been taking Diazepam? Was your original dose 10 mg?

Whatever you took, how long or how often, the fact you experienced withdrawal is evidence of dependency. Ideally, you should not taper more that 5 to 10% of your dose every 10 to 14 days. My experience with Diazepam, is that it's better to wait the full 2 weeks, before making another cut, due to it's long half life. You'll also need a mix of 5 mg and 2 mg pills. I'm assuming you are now using a 10 mg pill. Is your doctor willing to prescribe those for you? I don't know how often you can get prescriptions filled in the UK, but here in the US, it's usually every 30 days. So, you would need 30 5 mg and 75 2 mg pills for the month to do 9 mg. Initially, you might be fine with 1 mg cuts, but eventually you will need to make smaller ones.

Save any pieces you cut and don't use and put them in an empty pill bottle. That way if you run short, you have a stash you can use to get you by if you run out.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Hi [...]

[...] has provided some good information and advice, and the only thing I would add is that after going through 8 days of withdrawal and then having to stabilise, I would be very careful how much you reduce your daily dosage by when you eventually begin your taper again. When our systems go through such rapid withdrawal, it can actually make us even more sensitive to reductions afterwards. Remember that your first cut from 10mg to 9mg will be a 10% reduction, but every 1mg cut after that will be continually climbing in percentage. Some people may not even tolerate a 10% reduction, and need to make 5% reductions, which for you, would make your first reduction a cut from 10mg to 9.5mg and then using a calculator, you would calculate 5% of the scale weight of your total 9.5mg dose to determine your next weight reduction. You will have to work out what size reduction you can tolerate, but itís better to start smaller than start larger. If youíve handled the smaller reduction well after 14 days, then you can potentially increase the size of the reduction slightly, but if you begin by reducing too much and experience intense withdrawal, then thereís nothing you can do but wait until the symptoms eventually subside. Just donít be too impatient and cause yourself more unnecessary suffering.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Thank you both for your helpful advice.  I am going to wait a couple of weeks until I feel better and reduce from 10mg to 9.75 for 2 to 3 weeks and see how I feel.  I have ordered scales and a pill cutter.

I will try and get myself in good shape before hand ie nutrition, exercise, meditation.

Thanks for your advice.

[...] x
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Youíre very welcome  :thumbsup:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.